Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Sep 24, 2008, 1:42 PM CDT for Walton County, Florida. It took effect at Sep 25, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 1:42 PM CDT (18:42 UTC)
- In effect from
- Sep 25, 2008, 12:00 PM CDT
- Expired
- Sep 25, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 241842 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT WED SEP 24 2008 ...THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE ON THURSDAY AFTERNOON HAS BEEN UPGRADED TO A RED FLAG WARNING...WHICH IS NOW IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE LIKELIHOOD OF LONG DURATION LOW AFTERNOON RELATIVE HUMIDITY VALUES OF LESS THAN 35 PERCENT... .A MUCH DRIER AIRMASS WILL CONTINUE TO BUILD ACROSS THE CENTRAL GULF COAST REGION ON THURSDAY...WITH THE LOWEST AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO AROUND 28 PERCENT. FLZ001>006-008-251045- /O.UPG.KMOB.FW.A.0052.080925T1700Z-080926T0000Z/ /O.NEW.KMOB.FW.W.0058.080925T1700Z-080926T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 142 PM CDT WED SEP 24 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING... WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A MUCH DRIER AIRMASS WILL CONTINUE TO BUILD ACROSS THE CENTRAL GULF COAST REGION ON THURSDAY...WITH THE LOWEST AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO AROUND 28 PERCENT. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMOB 250851 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 351 AM CDT THU SEP 25 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION LOW AFTERNOON RELATIVE HUMIDITY VALUES OF LESS THAN 35 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM 12 PM TO 7 PM CDT FRIDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .A MUCH DRIER AIRMASS WILL CONTINUE TO BUILD ACROSS THE CENTRAL GULF COAST REGION THROUGH FRIDAY...WITH THE LOWEST AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO 25 TO 30 PERCENT. FLZ001>006-008-260100- /O.NEW.KMOB.FW.A.0053.080926T1700Z-080927T0000Z/ /O.CON.KMOB.FW.W.0058.080925T1700Z-080926T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 351 AM CDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A MUCH DRIER AIRMASS WILL CONTINUE TO BUILD ACROSS THE CENTRAL GULF COAST REGION THROUGH FRIDAY...WITH THE LOWEST AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO 25 TO 30 PERCENT. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMOB 251938 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 238 PM CDT THU SEP 25 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION LOW AFTERNOON RELATIVE HUMIDITY VALUES OF LESS THAN 35 PERCENT... ...THE FIRE WEATHER WATCH FOR THE WESTERN FLORIDA PANHANDLE ON FRIDAY HAS BEEN UPGRADED TO A RED FLAG WARNING...VALID FROM 12 PM TO 7 PM CDT DUE TO CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY VALUES... .A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEKEND...WITH MINIMAL RELATIVE HUMIDITY VALUES RANGING FROM THE MID 20S TO LOWER 30S ON FRIDAY...THEN IN THE 30 TO 35 PERCENT RANGE ON SATURDAY. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RISE ABOVE CRITICAL LEVELS BY SUNDAY AND MONDAY. FLZ001>006-008-261145- /O.UPG.KMOB.FW.A.0053.080926T1700Z-080927T0000Z/ /O.NEW.KMOB.FW.W.0059.080926T1700Z-080927T0000Z/ /O.CON.KMOB.FW.W.0058.000000T0000Z-080926T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 238 PM CDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEKEND...WITH MINIMAL RELATIVE HUMIDITY VALUES RANGING FROM THE MID 20S TO LOWER 30S ON FRIDAY. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 24, 3:30 AM CDT, 10 hours 12 minutes earlier.
Area forecast discussion, Sep 24, 3:30 AM CDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT WED SEP 24 2008
.SHORT TERM...(TODAY AND TONIGHT)...THE SYSTEM OFF THE SOUTHEAST
COAST RETROGRADES CLOSER TO THE CAROLINA COAST OVERNIGHT WHILE A
BROAD SURFACE RIDGE REMAINS OVER THE EASTERN STATES...MAINTAINING A
DRY DEEP LAYER NORTHERLY FLOW OVER THE REGION. CURRENTLY
TEMPERATURES A RUNNING SEVERAL DEGREES COOLER THAN 24 HOURS AGO
PORTENDING SOMEWHAT LOWER HIGH TEMPERATURES TODAY AND TONIGHT.
GENERALLY WENT WITH THE MAV MOS WHICH FOLLOWS THIS TREND. /29
.LONG TERM...(THURSDAY THROUGH TUESDAY)...QUIET WEATHER CONTINUES
THOUGH THE EXTENDED WITH CHANCES OF RAIN NEAR ZERO THROUGH MONDAY.
UPPER LOW OVER THE CAROLINAS WILL RETROGRADE WESTWARD THURSDAY
THROUGH SATURDAY BEFORE MOVING NORTHWARD LATE IN THE WEEKEND AS IT
IS PICKED UP BY A NORTHERN STREAM SHORTWAVE. THIS WILL BRING SOME
ATLANTIC MOISTURE WESTWARD ACROSS THE AREA ON SATURDAY INTO
SUNDAY...HOWEVER ONLY EFFECT ON AREA WEATHER WILL BE IN THE FORM OF
SOME MID LEVEL CLOUDS AS THE LOW LEVELS REMAIN VERY DRY. A STRONGER
TROUGH IS EXPECTED TO MOVE TOWARD THE AREA ON TUESDAY WITH AN
ASSOCIATED SFC COLD FRONT MOVING SOUTHWARD ACROSS THE TENNESSEE
VALLEY. LITTLE IN THE WAY OF MOISTURE RETURN EXPECTED...WITH ONLY
ISOLATED CHANCES OF RAIN RETURNING TO THE FORECAST ON TUESDAY. HIGHS
REMAIN IN THE LOW TO MID 80S THROUGH THE PERIOD WITH A LARGE
GRADIENT IN LOWS EXPECTED...FROM UPPER 50S TO THE NORTH AND MID TO
UPPER 60S ALONG COASTAL AREAS. /13
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. /29
&&
.MARINE...A STRONG WEDGE OVER THE SOUTHEAST STATES WEAKENS GRADUALLY
THROUGH THURSDAY WHILE A SURFACE LOW OFF THE SOUTHEAST COAST MOVES
NEAR THE CAROLINAS. THE RESULTS IN A TIGHT PRESSURE GRADIENT OVER
THE MARINE AREA WHICH RELAXES GRADUALLY THROUGH THURSDAY. NORTHEAST
WINDS GENERALLY NEAR 20 KNOTS DECREASE TO 15-20 KNOTS TODAY...THEN
DECREASE TO 10-15 KNOT NORTH WIND BY THURSDAY AFTERNOON. LIGHT
NORTHERLY WINDS FOLLOW FOR THE REMAINDER OF THE PACKAGE AS THE
SURFACE LOW MOVES INTO THE CAROLINAS...WEAKENS...AND MOVES OFF TO
THE NORTH WHILE ANOTHER SURFACE RIDGE BUILDS INTO THE EASTERN STATES
FROM THE PLAINS. /29
&&
.FIRE WEATHER...LOWEST RELATIVE HUMIDITY LEVELS WILL APPROACH
CRITICAL LEVELS ACROSS THE FL PANHANDLE TODAY. EVEN DRIER AIR WILL
MOVE INTO THE AREA ON THURSDAY AND WILL LEAVE THE FIRE WX WATCH IN
EFFECT FOR THE PANHANDLE THURS AFTERNOON. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 85 55 85 55 / 00 05 00 00
PENSACOLA 86 61 84 61 / 00 05 00 00
DESTIN 84 63 82 63 / 00 05 00 00
EVERGREEN 83 50 82 49 / 00 05 00 00
WAYNESBORO 84 51 84 52 / 00 05 00 00
CAMDEN 83 51 83 51 / 00 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&
29.DE
13.JCHazardous weather outlook, Sep 24, 4:20 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 420 AM CDT WED SEP 24 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 420 AM CDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. NORTHEAST WINDS NEAR 20 KNOTS OVER THE GULF COASTAL WATERS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL WINDS SUBSIDE LATER THIS MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS OVER MUCH OF THE GULF COASTAL WATERS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING THURSDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.